Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 79, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 15, 2011, 8:08 PM CDT for 5 counties in Tennessee. It was in force for 37 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2011, 8:08 PM CDT (01:08 UTC)
- Expired
- Apr 15, 2011, 8:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Davidson County, TN, Rutherford County, TN, Sumner County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 14 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 8:15 PM CDT | TSTM WND DMG | 5 Se Nashville, TN | RAILROAD SIGNAL GATE BLOWN DOWN AT STEWARTS FERRY AND MC CAMPBELL RD. |
| Apr 15, 8:15 PM CDT | HAIL 1 | 2 Ene Brentwood, TN | QUARTER SIZE HAIL REPORTED BY SPOTTER NEAR BRENTWOOD. |
| Apr 15, 8:20 PM CDT | TSTM WND DMG | La Vergne, TN | SPOTTER REPORTED A TREE BLOWN DOWN IN LA VERGNE. |
| Apr 15, 8:31 PM CDT | TSTM WND DMG | 4 Sse Belinda City, TN | TREES, POWER LINES, AND TELEPHONE POLES DOWN ALONG THE 6300 BLOCK OF STEWARTS FERRY ROAD |
| Apr 15, 8:40 PM CDT | TSTM WND DMG | 5 Sw Lebanon, TN | WILSON COUNTY EMERGENCY MANAGEMENT REPORTED TREES AND POWER LINES BLOWN DOWN ON CENTRAL PIKE NEAR LEBANON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 471 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
953
WUUS54 KOHX 160108
SVROHX
TNC037-149-165-187-189-160145-
/O.NEW.KOHX.SV.W.0079.110416T0108Z-110416T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
808 PM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
SOUTH CENTRAL SUMNER COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN WILSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 845 PM CDT
* AT 805 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE STORM WAS NEAR
BRENTWOOD...MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
LA VERGNE...
RURAL HILL...
BELINDA CITY...
LEBANON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3632 8626 3630 8625 3630 8624 3627 8620
3585 8675 3597 8691 3643 8640
TIME...MOT...LOC 0108Z 224DEG 49KT 3598 8674
$$
FORECASTER: ROSE2 follow-up statements
396
WWUS54 KOHX 160128
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
828 PM CDT FRI APR 15 2011
TNC149-187-160137-
/O.CAN.KOHX.SV.W.0079.000000T0000Z-110416T0145Z/
WILLIAMSON TN-RUTHERFORD TN-
828 PM CDT FRI APR 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RUTHERFORD AND
NORTHEASTERN WILLIAMSON COUNTIES IS CANCELED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3632 8626 3630 8626 3629 8624 3608 8648
3610 8650 3607 8652 3606 8655 3604 8655
3604 8656 3614 8671 3629 8657 3643 8640
TIME...MOT...LOC 0127Z 220DEG 45KT 3615 8655
$$
TNC037-165-189-160145-
/O.CON.KOHX.SV.W.0079.000000T0000Z-110416T0145Z/
DAVIDSON TN-SUMNER TN-WILSON TN-
828 PM CDT FRI APR 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WILSON...SOUTH CENTRAL SUMNER AND EAST CENTRAL DAVIDSON COUNTIES
UNTIL 845 PM CDT...
AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
RURAL HILL...OR 10 MILES EAST OF LP FIELD...MOVING NORTHEAST AT 50
MPH.
IN ADDITION...AT 815 PM CDT...QUARTER-SIZED HAIL WAS REPORTED NEAR
BRENTWOOD WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3632 8626 3630 8626 3629 8624 3608 8648
3610 8650 3607 8652 3606 8655 3604 8655
3604 8656 3614 8671 3629 8657 3643 8640
TIME...MOT...LOC 0127Z 220DEG 45KT 3615 8655
$$
ROSE115
WWUS54 KOHX 160145
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
845 PM CDT FRI APR 15 2011
TNC037-165-189-160155-
/O.EXP.KOHX.SV.W.0079.000000T0000Z-110416T0145Z/
DAVIDSON TN-SUMNER TN-WILSON TN-
845 PM CDT FRI APR 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WILSON...SOUTH
CENTRAL SUMNER AND EAST CENTRAL DAVIDSON COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. A NEW WARNING HAS BEEN ISSUED.
LAT...LON 3632 8626 3630 8626 3629 8624 3608 8648
3610 8650 3607 8652 3606 8655 3604 8655
3604 8656 3614 8671 3629 8657 3643 8640
TIME...MOT...LOC 0145Z 220DEG 45KT 3632 8637
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 7:51 PM CDT, 17 minutes earlier.
Area forecast discussion, Apr 15, 7:51 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 751 PM CDT FRI APR 15 2011 .UPDATE...A COLD FRONT WAS LOCATED JUST WEST OF THE TENNESSEE RIVER AT 00Z, WITH A BAND OF THUNDERSTORMS OCCURRING JUST AHEAD OF IT. AS MENTIONED IN A PREVIOUS MESOSCALE UPDATE, THE ATMOSPHERIC CONDITIONS OVER WESTERN MIDDLE TENNESSEE INDICATE ONE OF THE GREATEST SEVERE WEATHER THREATS FROM THESE STORMS WILL BE LARGE HAIL. FURTHER EAST, TOWARD NASHVILLE AND THE I-65 CORRIDOR AND EASTWARD TO THE CUMBERLAND PLATEAU, THE WIND FIELDS ARE STRONGER AND DAMAGING WINDS WILL REMAIN A DISTINCT POSSIBILITY WITH ANY SEVERE STORMS THAT OCCUR IN THOSE LOCATIONS. EVEN THOUGH GRADIENT WINDS HAVE NOW DIMINISHED SIGNIFICANTLY FROM WHAT WE WERE OBSERVING EARLIER TODAY, LATEST METAR OBS SHOW GUSTS ABOVE 30 MPH OCCURRING BEHIND THE COLD FRONT. THUS, WE MAY NEED TO EXTEND THE WIND ADVISORY PAST MIDNIGHT, TO COVER THIS EXPECTED POST-FRONTAL INCREASE IN WIND LATE TONIGHT. GRIDS HAVE BEEN UPDATED TO MORE CLOSELY REFLECT CURRENT TEMP/DEW POINT/WIND FIELDS, BUT NO ZFP UPDATE IS REQUIRED. WILL PROBABLY ISSUE AN UPDATED SET OF GRIDS AND A NEW ZFP AT 9PM, OR SHORTLY AFTERWARDS, TO ADJUST POP/PRECIP GRIDS WITH MOVEMENT OF COLD FRONT AND MAKE ANY ADJUSTMENTS PERTINENT FOR ANY SVR WX WATCHES. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. && 19
Hazardous weather outlook, Apr 15, 4:50 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 450 PM CDT FRI APR 15 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-161100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 450 PM CDT FRI APR 15 2011 ...TORNADO WATCH IN EFFECT UNTIL 9 PM CDT TONIGHT FOR WESTERN MIDDLE TENNESSEE... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT FOR LOCATIONS GENERALLY ALONG AND WEST OF A CLARKSVILLE TO LAWRENCEBURG LINE...A TORNADO WATCH IS IN EFFECT UNTIL 9 PM CDT TONIGHT. SEVERE THUNDERSTORMS THAT DEVELOP GENERALLY WITHIN THIS AREA WILL HAVE THE POTENTIAL OF DEVELOPING TORNADOES WITH LITTLE OR NO ADVANCED WARNING. FOR OTHER LOCATIONS ACROSS MIDDLE TENNESSEE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THESE STORMS MAY PRODUCE DAMAGING WINDS AND BRIEF HEAVY RAINFALL ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. ISOLATED TORNADOES FORMING ACROSS THESE LOCATIONS COULD ALSO OCCUR. NON THUNDERSTORM STRONG SURFACE WIND GUSTS OF UP TO 50 MPH WILL BE POSSIBLE THROUGH MIDNIGHT ACROSS ALL OF MIDDLE TENNESSEE. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS WILL BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Apr 15, 2:43 PM CDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 243 PM CDT FRI APR 15 2011 TNZ058-093-152015- LEWIS-WAYNE- 243 PM CDT FRI APR 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LEWIS AND WAYNE COUNTIES... AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF WAYNESBORO...MOVING NORTHEAST AT 50 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 31
Local storm report, Apr 15, 3:04 PM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
304 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM NON-TSTM WND DMG LEBANON 36.21N 86.32W
04/15/2011 WILSON TN TRAINED SPOTTER
TREE BLOWN DOWN IN LEBANON.
&&
21Local storm report, Apr 15, 3:21 PM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
321 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND DMG GALLATIN 36.38N 86.45W
04/15/2011 SUMNER TN EMERGENCY MNGR
SEVERAL TREES AND POWER LINES WERE DOWNED ACROSS THE
COUNTY...WITH A COUPLE OF TREES DOWNED ON TOP OF HOUSES.
&&
31Local storm report, Apr 15, 3:24 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
324 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG 1 SE CROSS PLAINS 36.53N 86.67W
04/15/2011 ROBERTSON TN TRAINED SPOTTER
TRAINED SPOTTER RPTS TREES UPROOTED AND PATIO FURNITURE
BLOWN ACROSS ROADS.
0100 PM NON-TSTM WND DMG GALLATIN 36.38N 86.45W
04/15/2011 SUMNER TN EMERGENCY MNGR
SEVERAL TREES AND POWER LINES WERE DOWNED ACROSS THE
COUNTY...WITH A COUPLE OF TREES DOWNED ON TOP OF HOUSES.
0130 PM NON-TSTM WND DMG MURFREESBORO 35.85N 86.39W
04/15/2011 RUTHERFORD TN TRAINED SPOTTER
SPOTTER REPORTS NUMEROUS LARGE TREE LIMBS HAVE BEEN BLOWN
DOWN IN THE MURFREESBORO AREA. SPOTTER ESTIMATES WIND
GUSTS OF BETWEEN 50 AND 55 MPH.
0130 PM NON-TSTM WND DMG NASHVILLE 36.17N 86.78W
04/15/2011 DAVIDSON TN EMERGENCY MNGR
WINDOWS IN HIGH RISE APARTMENTS BROKEN ALONG A TWO BLOCK
STRETCH DOWNTOWN
0130 PM NON-TSTM WND DMG NASHVILLE 36.17N 86.78W
04/15/2011 DAVIDSON TN EMERGENCY MNGR
EMA REPORTS ABOUT 20 TREES BLOWN DOWN ACROSS DAVIDSON
COUNTY.
0142 PM NON-TSTM WND GST MURFREESBORO 35.85N 86.39W
04/15/2011 U0.00 MPH RUTHERFORD TN TRAINED SPOTTER
TREE BLOWN DOWN ON A HOUSE AT EWING BLVD AND A TREE BLOWN
DOWN ON A CAR ALONG NORTH WALNUT ST.
0250 PM NON-TSTM WND DMG LEBANON 36.21N 86.32W
04/15/2011 WILSON TN TRAINED SPOTTER
TREE BLOWN DOWN IN LEBANON.
&&
31Local storm report, Apr 15, 5:17 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
517 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG PORTLAND 36.59N 86.52W
04/15/2011 SUMNER TN TRAINED SPOTTER
TREE BLOWN DOWN AT CORNER OF SOUTH RUSSEL AND EAST
LONGVIEW.
&&
21Special weather statement, Apr 15, 8:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 808 PM CDT FRI APR 15 2011 TNZ005-006-022>024-056-160145- BENTON-HOUSTON-HUMPHREYS-MONTGOMERY-PERRY-STEWART- 808 PM CDT FRI APR 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...HUMPHREYS... MONTGOMERY...PERRY AND STEWART COUNTIES... AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF DOVER TO 10 MILES NORTHWEST OF PARSONS...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF DOVER TO 20 MILES SOUTH OF CAMDEN...MOVING EAST AT 35 MPH. THESE STORMS WILL BE NEAR... DOVER BY 815 PM CDT. NEW JOHNSONVILLE BY 820 PM CDT. TENNESSEE RIDGE BY 825 PM CDT. WAVERLY BY 830 PM CDT. UP TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 16 min |
| Apr 15, 7:39 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 36 min |
| Apr 15, 7:41 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Maury | 34 min |
| Apr 15, 8:13 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 47 min |
| Apr 15, 8:37 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 38 min |
| Apr 15, 8:44 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 15 min |
| Apr 15, 9:08 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon | 22 min |
| Apr 15, 9:32 PM CDT | River Flood Warning | OHX | Bedford | 6 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.